Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 143, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 12, 2011, 12:24 PM EDT for 5 counties in West Virginia. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 12:24 PM EDT (16:24 UTC)
- Expired
- May 12, 2011, 1:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 113 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 12:46 PM EDT | HAIL 0.25 | Burnsville, WV | HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:04 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812
WUUS51 KRLX 121624
SVRRLX
WVC007-041-083-097-101-121730-
/O.NEW.KRLX.SV.W.0143.110512T1624Z-110512T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1224 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA...
SOUTH CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
WEST CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
SOUTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...
NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 130 PM EDT
* AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES NORTHWEST OF HOLLY RIVER STATE PARK...OR
13 MILES NORTHEAST OF SUTTON...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KANAWHA HEAD...CLEVELAND...EDEN...CENTRALIA...HACKER VALLEY...DIANA
AND PICKENS..
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
68 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3845 8046 3884 8077 3887 8072 3889 8067
3888 8067 3889 8065 3889 8064 3890 8061
3889 8053 3863 8013
TIME...MOT...LOC 1624Z 334DEG 22KT 3875 8049
$$
TAX2 follow-up statements
245
WWUS51 KRLX 121706
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
106 PM EDT THU MAY 12 2011
WVC041-083-097-121716-
/O.CAN.KRLX.SV.W.0143.000000T0000Z-110512T1730Z/
LEWIS WV-RANDOLPH WV-UPSHUR WV-
106 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UPSHUR...WEST
CENTRAL RANDOLPH AND SOUTH CENTRAL LEWIS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8046 3875 8070 3877 8064 3875 8048
3873 8046 3860 8022 3858 8021
TIME...MOT...LOC 1706Z 334DEG 22KT 3852 8035
$$
WVC007-101-121730-
/O.CON.KRLX.SV.W.0143.000000T0000Z-110512T1730Z/
BRAXTON WV-WEBSTER WV-
106 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHERN WEBSTER AND EAST CENTRAL BRAXTON COUNTIES...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WEBSTER SPRINGS...MOVING SOUTHEAST
AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
68 AND 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8046 3875 8070 3877 8064 3875 8048
3873 8046 3860 8022 3858 8021
TIME...MOT...LOC 1706Z 334DEG 22KT 3852 8035
$$
TAX384
WWUS51 KRLX 121722
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 PM EDT THU MAY 12 2011
WVC007-101-121732-
/O.EXP.KRLX.SV.W.0143.000000T0000Z-110512T1730Z/
BRAXTON WV-WEBSTER WV-
122 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER AND EAST
CENTRAL BRAXTON COUNTIES WILL EXPIRE AT 130 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3845 8046 3875 8070 3877 8064 3875 8048
3873 8046 3860 8022 3858 8021
TIME...MOT...LOC 1722Z 334DEG 22KT 3843 8030
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:35 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 12, 10:35 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1035 AM EDT THU MAY 12 2011 .SYNOPSIS... AN OSCILLATING QUASI STATIONARY FRONT REMAINS IN THE AREA THROUGH FRIDAY WITH ROUNDS OF SHOWERS AND THUNDERSTORMS ON TAP. BROAD LOW PRESSURE MOVES IN THIS WEEKEND...WITH EFFECTS INTO NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... STORMS ARE FIRING EARLY TODAY...WITH A FEW SVRS ALREADY BEING ISSUED. LOCAL MODELS WERE SHOWING CONVECTION FIRING ALONG THE FRONT AND 700MB DEFORMATION BAND BETWEEN 15 AND 17Z TODAY. LOCAL MODELS ARE TYPICALLY A BIT BEHIND REALITY SO PUSHED HIGHER POPS UP TO 15Z. SADLY...THE RADAR IS INDICATING THOSE POPS ARE ALSO TOO SLOW. BASED ON LOCATION OF FRONT AND DEFORMATION BAND...THINKING AREAS NORTH OF A LINE BETWEEN HTS AND BKW WILL SEE THE VAST MAJORITY OF CONVECTION. FOR TIMING...EXPECTING CONVECTION TO CONTINUE THROUGH THE REST OF THE AFTERNOON. SEVERE STORMS ARE A DEFINITE POSSIBILITY AS THE CWA IS UNDER A SLIGHT RISK THROUGH THIS EVENING FOR DAMAGING WINDS AND HAIL. MODEL CAPE VALUES ARE FORECAST TO BE OVER 2000 J/KG THIS AFTERNOON AND EQUILIBRIUM LEVELS ARE AROUND 200MB LEADING TO STRONG AND TALL STORMS. WILL ALSO BE KEEPING AN EYE ON THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON. LUCKILY ATTM IT LOOKS LIKE THE AREAS THAT GOT HIT HARD A FEW DAYS AGO WILL NOT GET RAINED ON TODAY. HOWEVER THE NAM HAS PW VALUES OVER 1.5 INCHES IN NORTHERN WV THIS AFTERNOON. THIS COMBINED WITH WEAK STEERING LEVEL FLOW AND POSSIBLE TRAINING COULD LEAD TO WATER PROBLEMS. OUTSIDE OF CONVECTION...MADE MINOR TWEAKS TO PREVIOUS FORECAST. PREVIOUS DISCUSSION... FRONTAL BOUNDARY REMAINS ACROSS THE AREA...WITH SOME CONVECTION DEVELOPING JUST NORTH OF THE AREA OVERNIGHT. WEAKER CONVECTION COULD BRUSH OUR EXTREME NORTHERN SECTIONS BUT CHANCES ARE LOW. DELAYED THE ONSET OF LOW POPS MORE TOWARD 10Z ENTERING OUR CWA MAINLY ACROSS THE NORTHERN AND CENTRAL SECTIONS AROUND 11Z. BY THIS AFTERNOON...CONSENSUS AMONG MODELS SUGGEST CONVECTION DEVELOPING MAINLY ACROSS THE NORTHERN SECTIONS INTO THE NORTH AND CENTRAL MOUNTAINS FROM 19-23Z. MODELS SHOW AN UPPER LEVEL RIDGE DRIFTING EAST THRU TONIGHT. MODEL SOUNDINGS SHOW SFC CAPE EXCEEDING 2000 J/KG BY 21Z. HOWEVER...DO NOT SEE A STRONG TRIGGER MECHANISM TO START UP CONVECTION. DRY AIR IN THE MID LEVELS WILL REMAIN IN PLACE THROUGH TONIGHT. WITH EQUILIBRIUM LEVEL NEAR 40KFT...IF STORMS DEVELOP...THEY WILL BE TALL. THEREFORE...INCREASED POPS TO LIKELY MAINLY NORTHERN SECTIONS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER CONTINUES...UPPER RIDGE OVER THE REGION THURSDAY NIGHT...VERY GRADUALLY GIVES WAY TO EFFECTS OF BROAD UPPER TROUGH WHICH COMES IN SEVERAL WAVES. DESPITE UPPER RIDGE...AND LACK OF SURFACE TRIGGER...MODELS AGREE THAT A FAIRLY SOLID VORTICITY LOBE WILL PASS THROUGH THE RIDGE THURSDAY NIGHT INTO FRIDAY...ALONG WITH UPPER LEVEL DIVERGENCE. HAVE KEPT CHANCE POPS AROUND THURSDAY NIGHT AND RAMPED UP INTO FRIDAY...WITH INSTABILITY OF DIURNAL HEATING COMBINING WITH THE ABOVE FEATURES TO PRODUCE MORE SHOWERS AND THUNDERSTORMS. MEANWHILE...CENTRAL PLAINS CUTOFF UPPER LOW /VERTICALLY STACKED WITH BROAD SURFACE LOW/ OPENS UP AND SHIFTS OUR WAY SATURDAY AND SATURDAY NIGHT...AS NEW TROUGH DIGS IN BEHIND IT INTO NEW CUTOFF LOW THAT WILL IMPACT US DURING THE EXTENDED. DURING THIS INTERPLAY...REPEATING EMBEDDED WAVES SLOWLY PASSING THROUGH THE UPPER FLOW WILL KEEP THUNDERSTORM POSSIBILITIES FRIDAY NIGHT THROUGH SATURDAY...WITH BEST CHANCE SATURDAY AFTERNOON WITH AID OF DIURNAL HEATING. UNSETTLED PATTERN YES...BUT NOT SEEING MUCH OPPORTUNITY FOR SEVERE CONVECTION WITH FAIRLY NARROW CAPES AND WEAK FLOW. HOWEVER...THAT WEAK FLOW AND APPROX 1.3 TO 1.5 INCHES OF PW THROUGH THE PERIOD...COULD ONCE AGAIN LEAD INTO WATER ISSUES...ESPECIALLY FOR AREAS THAT HAVE RECEIVED A LOT OF RECENT RAINFALL. WILL CONTINUE TO HIGHLIGHT IN HWO AND RWS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... STILL UNSETTLED PATTERN...YET GETTING ON THE COOLER SIDE OF UNSETTLED. CUTOFF UPPER LEVEL LOW...OR AT LEAST BROAD UPPER LEVEL TROUGH...WILL STAGNATE OVER OUR AREA. LOOSELY DEFINED SURFACE FRONT WILL OOZE THROUGH SOMETIME AROUND SUNDAY OR SUNDAY NIGHT...AND FRONTAL ZONE WILL THEN SITUATE OVER THE COAST INTO EARLY NEXT WEEK...RESULTING IN COOLER TEMPERATURES AND MORE STABILITY. PREFER ECMWF IN HOW IT PERSISTS CUT OFF UPPER LEVEL LOW IN OUR VICINITY WELL INTO NEXT WEEK...AS OFTEN HAPPENS THIS TIME OF YEAR. THIS WILL KEEP AT LEAST SHOWERS IN THE FORECAST THROUGH THE PERIOD BECAUSE OF MOISTURE AND COLD CORE ALOFT. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... RIVER VALLEY MVFR FOG DEVELOPING EARLY OVERNIGHT UNDER ABUNDANT LOW LEVEL MOISTURE...BECOMING TEMPORARILY IFR BEFORE UPPER CLOUDS MOVE IN FROM THE WEST. FOG LIFTS BY 14Z FOR VFR CONDITIONS. BETTER CHANCE OF AFTERNOON SHRA/TSRA TOMORROW AFTERNOON...MAINLY ACROSS NORTHERN SITES. LIGHT AND VARIABLE WINDS OVERNIGHT WILL BECOME WESTERLY ON THURSDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHOWERS AND THUNDERSTORMS COULD VARY...ESPECIALLY OVER SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. FOG COULD BE MORE INTENSE AND WIDESPREAD THAN FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H H H H H H H EKN CONSISTENCY L H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z FRIDAY... IFR CONDITIONS EXPECTED UNDER SHOWERS AND STORMS THIS WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ/JEE NEAR TERM...JEE/ARJ SHORT TERM...26 LONG TERM...MDP AVIATION...ARJ
Hazardous weather outlook, May 12, 11:16 AM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1116 AM EDT THU MAY 12 2011 OHZ083-084-086-087-WVZ005>007-013>015-024>026-033>036-131515- JACKSON-VINTON-GALLIA-LAWRENCE-WAYNE-CABELL-MASON-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 1116 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF THUNDERSTORMS TODAY...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP LATER TODAY. KYZ101>103-105-VAZ003-004-131515- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN- 1114 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-085-WVZ008>011-016>020-027>032-037>040-046-047- 131515- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1114 AM EDT THU MAY 12 2011 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...TRAINING OF REPETITIVE THUNDERSTORMS WITH DOWNPOURS TODAY...COULD CAUSE LOCALIZED FLOODING PROBLEMS...INCLUDING WATER OVER ROADS AND QUICK RISES OF SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 12, 10:50 AM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1050 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1013 AM HAIL MIDDLEBOURNE 39.48N 80.90W
05/12/2011 U0.50 INCH TYLER WV PUBLIC
EVENT OCCURRED BETWEEN
958 AM 05/12/2011 AND 1013 AM 05/12/2011
&&
NNNNSpecial weather statement, May 12, 11:08 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1108 AM EDT THU MAY 12 2011
WVZ028-038-039-046-047-121600-
BRAXTON WV-POCAHONTAS WV-RANDOLPH WV-UPSHUR WV-WEBSTER WV-
1108 AM EDT THU MAY 12 2011
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BRAXTON...NORTHERN
POCAHONTAS...SOUTHWESTERN RANDOLPH...SOUTHWESTERN UPSHUR AND WEBSTER
COUNTIES...
AT 1104 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 17 MILES
SOUTH OF BUCKHANNON TO 15 MILES NORTH OF WEBSTER SPRINGS TO 10 MILES
EAST OF SUTTON...MOVING SOUTHEAST AT 15 MPH.
THESE STORMS WILL PRODUCE HAIL UP TO DIME SIZE. LOCALIZED DOWNPOURS WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR HOLLY RIVER STATE PARK AROUND 1120 AM...
HELVETIA AROUND 1125 AM...DIANA AROUND 1140 AM AND WANETA AROUND
NOON.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 7998 3817 8030 3875 8066 3878 8046
3877 8044 3874 8046 3872 8044 3872 8041
3874 8039 3879 8041 3883 8024 3846 7975
TAXLocal storm report, May 12, 11:23 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1123 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 3 SSW MIDDLEBOURNE 39.45N 80.93W
05/12/2011 TYLER WV EMERGENCY MNGR
STEWARTS FORK OUT OF BANKS AND FLOODING LITTLE SANCHO
CREEK ROAD
&&
EVENT NUMBER RLX1100606
NWLocal storm report, May 12, 11:25 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1125 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 3 SSW MIDDLEBOURNE 39.45N 80.93W
05/12/2011 TYLER WV EMERGENCY MNGR
ANIMALS OBSERVED BEING SWEPT DOWN LITTLE SANCHO CREEK.
&&
EVENT NUMBER RLX1100607
NWSpecial weather statement, May 12, 11:46 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1146 AM EDT THU MAY 12 2011 WVZ019-020-028>031-038-039-046-047-121845- BRAXTON WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-POCAHONTAS WV- RANDOLPH WV-RITCHIE WV-UPSHUR WV-WEBSTER WV- 1146 AM EDT THU MAY 12 2011 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT DODDRIDGE...EASTERN BRAXTON...EASTERN RITCHIE...GILMER...LEWIS...NORTHERN POCAHONTAS...SOUTHWESTERN HARRISON...SOUTHWESTERN RANDOLPH...UPSHUR AND WEBSTER COUNTIES... AT 1137 AM EDT...TRAINING THUNDERSTORMS WERE LOCATED OVER THE REGION...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE SITUATION FOR ANY POSSIBLE WARNINGS OR STATEMENTS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3854 7973 3820 8030 3920 8111 3941 8063 21
Local storm report, May 12, 11:57 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1157 AM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 1 SSW MOUNTAIN 39.35N 80.92W
05/12/2011 E0.70 INCH RITCHIE WV PUBLIC
&&
EVENT NUMBER RLX1100608
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:31 AM EDT | Special Weather Statement | RLX | Braxton, Webster | 29 min |
| May 12, 9:00 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 60 min |
| May 12, 9:57 AM EDT | Special Weather Statement | RLX | Tyler | 48 min |
| May 12, 10:04 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 56 min |
| May 12, 10:21 AM EDT | Flash Flood Warning | RLX | Tyler | 114 min |
| May 12, 10:54 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie, Tyler | 66 min |
| May 12, 11:08 AM EDT | Special Weather Statement | RLX | Pocahontas, Webster | 52 min |
| May 12, 11:46 AM EDT | Special Weather Statement | RLX | Doddridge, Gilmer, Lewis, Ritchie, Upshur, Webster | 3 hr |
| May 12, 12:28 PM EDT | Flash Flood Warning | RLX | Braxton, Gilmer, Lewis | 2 hr |
| May 12, 12:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer | 66 min |
| May 12, 12:44 PM EDT | Flash Flood Warning | RLX | Braxton, Pocahontas, Randolph, Upshur, Webster | 3 hr |
| May 12, 1:36 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Nicholas, Roane, Webster | 41 min |
| May 12, 4:40 PM EDT | Special Weather Statement | RLX | Wood | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.